MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6531
Medical Device Problem Codes Break (1069); Inflation Problem (1310); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture and shaft break occurred.The 80-90% stenosed target lesion was located in the mildly tortuous and severely calcified coronary artery.A 12mm x 2.75mm nc quantum apex balloon catheter was advanced for dilatation.However, during the procedure it was noticed that the balloon was lost in pressure and ruptured.The device was then pulled out from the patient body without anything left or needing to be snared or retrieved; but the shaft found snapped on the proximal portion of the catheter near the hub.The device was replaced, and the procedure was completed.There were no patient complications reported.
 
Additional Manufacturer Narrative
Update: (d4) lot number updated from batch unknown to 0030441571.(d4) expiration date updated from unknown to 10/27/2025.(d4) unique identifier (udi) # (b)(4).(h4) device manufacture date updated from unknown to 10/28/2022.(h6) device code updated from material rupture a0412 to inflation problem a0406.
 
Event or Problem Description
It was reported that balloon rupture and shaft break occurred.The 80-90% stenosed target lesion was located in the mildly tortuous and severely calcified coronary artery.A 12mm x 2.75mm nc quantum apex balloon catheter was advanced for dilatation.However, during the procedure it was noticed that the balloon was lost in pressure and ruptured.The device was then pulled out from the patient body without anything left or needing to be snared or retrieved; but the shaft found snapped on the proximal portion of the catheter near the hub.The device was replaced, and the procedure was completed.There were no patient complications reported.It was further reported that the lesion was located in the circumflex artery.Furthermore, the balloon did not rupture.The device was inflated at 12 atmospheres and the balloon would no longer inflate due to the fracture on the proximal end of the catheter near the hub.The break occurred 3-4 cm from the hub.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16902023
Report Number2124215-2023-22946
Device Sequence Number5561467
Product Code LOX
UDI-Device Identifier08714729783251
UDI-Public08714729783251
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2025
Device Model Number6531
Device Catalogue Number6531
Device Lot Number0030441571
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2023
Supplement Date Received by Manufacturer05/03/2023
Initial Report FDA Received Date05/10/2023
Supplement Report FDA Received Date05/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown